Alert archive / Alabama / Red Flag Warnings in 2009
Red Flag Warning 6, NWS Mobile, AL
NWS Mobile, AL issued this red flag warning at Jan 15, 2009, 6:08 AM CST for 10 counties in Alabama. It took effect at Jan 16, 2009, 9:00 AM CST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2009, 6:08 AM CST (12:08 UTC)
- In effect from
- Jan 16, 2009, 9:00 AM CST
- Expired
- Jan 17, 2009, 12:00 AM CST
- In force
- 15 hr
- Issued by
- NWS Mobile, AL
Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL
The radar
The Mobile radar (KMOB), 138 km from the middle of the area, began a volume at 12:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 0.1 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1362 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMOB 151208 RFWMOB RED FLAG WARNING NATIONAL WEATHER SERVICE MOBILE AL 608 AM CST THU JAN 15 2009 ...RED FLAG WARNING IN EFFECT FROM NOON UNTIL UNTIL 6 PM CST TODAY ACROSS THE WESTERN FLORIDA PANHANDLE FOR EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT... ...RED FLAG WARNING HAS BEEN ISSUED FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR SOUTHWEST AND SOUTH CENTRAL ALABAMA AND THE WESTERN FLORIDA PANHANDLE FOR EXPECTED LONG DURATIONS OF RELATIVE HUMIDITIES BELOW 20 PERCENT... .AN ARCTIC COLD FRONT WILL MOVE SOUTHWARD INTO THE NORTHERN GULF TODAY...BRINGING WITH IT A COLD AND VERY DRY AIRMASS. VERY COLD OVERNIGHT TEMPERATURES WILL FOLLOW FOR TONIGHT AND AGAIN ON FRIDAY NIGHT WITH TEENS INLAND AND LOWER TO MIDDLE 20S CLOSER TO THE COAST. FLZ001>006-152200- /O.UPG.KMOB.FW.A.0003.090115T1800Z-090116T0000Z/ /O.NEW.KMOB.FW.W.0005.090115T1800Z-090116T0000Z/ /O.UPG.KMOB.FW.A.0004.090116T1400Z-090117T0600Z/ /O.NEW.KMOB.FW.W.0006.090116T1500Z-090117T0600Z/ INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- 608 AM CST THU JAN 15 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON... ...RED FLAG WARNING IN EFFECT FROM 9 AM FRIDAY TO MIDNIGHT CST FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON. A RED FLAG WARNING HAS ALSO BEEN ISSUED FROM 9 AM FRIDAY TO MIDNIGHT CST FRIDAY NIGHT. RELATIVE HUMIDITIES WILL DROP BELOW 35 PERCENT THROUGH MUCH OF THE AFTERNOON TODAY. RELATIVE HUMIDITIES WILL DROP BELOW 35 PERCENT AGAIN FRIDAY MORNING...AND WILL REMAIN BELOW 20 PERCENT FOR MUCH OF THE DAY ON FRIDAY. THE RELATIVE HUMIDITY ON FRIDAY WONT LIKELY RISE ABOVE 35 PERCENT UNTIL THE LATE EVENING HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. VERY LOW RELATIVE HUMIDITY WILL MAKE FOR AN INCREASED POTENTIAL FOR FIRE GROWTH. $$ ALZ051>064-152200- /O.UPG.KMOB.FW.A.0004.090116T1500Z-090117T0300Z/ /O.NEW.KMOB.FW.W.0006.090116T1500Z-090117T0300Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN- 608 AM CST THU JAN 15 2009 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM TO 9 PM CST FRIDAY. T RELATIVE HUMIDITY VALUES ON FRIDAY WILL FALL BELOW 25 PERCENT IN THE MID MORNING HOURS...AND WONT LIKELY RISE ABOVE 25 PERCENT UNTIL THE EVENING HOURS FRIDAY NIGHT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. VERY LOW RELATIVE HUMIDITY WILL MAKE FOR AN INCREASED POTENTIAL FOR FIRE GROWTH. $$
3 follow-up statements
000 WWUS84 KMOB 152042 RFWMOB RED FLAG WARNING NATIONAL WEATHER SERVICE MOBILE AL 242 PM CST THU JAN 15 2009 ...A RED FLAG WARNING IS IN EFFECT UNTIL 6 PM CST TODAY ACROSS THE WESTERN FLORIDA PANHANDLE FOR A MARGINAL DURATIONS OF RELATIVE HUMIDITIES BELOW 35 PERCENT... ...A RED FLAG WARNING IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR SOUTHWEST AND SOUTH CENTRAL ALABAMA AND THE WESTERN FLORIDA PANHANDLE FOR EXPECTED LONG DURATIONS OF RELATIVE HUMIDITIES WELL BELOW 20 PERCENT... ...A FIRE WEATHER WATCH IS IN EFFECT SATURDAY MORNING THROUGH SATURDAY AFTERNOON FOR SOUTHWEST AND SOUTH CENTRAL ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE FOR LONG DURATION OF RELATIVE HUMIDITIES BELOW 25 PERCENT... .A COLD AND VERY DRY AIRMASS WILL FLOW INTO THE REGION IN THE WAKE OF AN ARCTIC COLD FRONT. VERY COLD OVERNIGHT TEMPERATURES WILL FOLLOW FOR TONIGHT AND AGAIN ON FRIDAY NIGHT WITH TEENS INLAND AND LOWER TO MIDDLE 20S CLOSER TO THE COAST. RELATIVE HUMIDITIES WILL DROP BELOW CRITICAL LEVELS FOR A MARGINAL DURATION OVER THE NORTHWEST FLORIDA PANHANDLE TODAY...BUT THEN RELATIVE HUMIDITIES WILL DROP TO BELOW 20 PERCENT ACROSS SOUTHWEST AND SOUTH CENTRAL ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE ON FRIDAY. GULF MOISTURE WILL BEGIN TO SLOWLY RETURN TO THE REGION ON SATURDAY...BUT RELATIVE HUMIDITIES WILL STILL DROP TO AROUND 20 PERCENT ACROSS MUCH OF SOUTHWEST AND SOUTH CENTRAL ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE. FLZ001>006-161245- /O.NEW.KMOB.FW.A.0005.090117T1500Z-090118T0000Z/ /O.CON.KMOB.FW.W.0005.000000T0000Z-090116T0000Z/ /O.CON.KMOB.FW.W.0006.090116T1500Z-090117T0600Z/ INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- 242 PM CST THU JAN 15 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM FRIDAY TO MIDNIGHT CST FRIDAY NIGHT... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM FRIDAY TO MIDNIGHT CST FRIDAY NIGHT. RELATIVE HUMIDITIES WILL DROP BELOW 35 PERCENT FOR A MARGINAL DURATION FOR THE REMAINDER OF THE AFTERNOON TODAY. RELATIVE HUMIDITIES WILL DROP BELOW 35 PERCENT AGAIN FRIDAY MORNING...AND WILL REMAIN BELOW 20 PERCENT FOR MUCH OF THE DAY ON FRIDAY. THE RELATIVE HUMIDITY ON FRIDAY WONT LIKELY RISE ABOVE 35 PERCENT UNTIL THE LATE EVENING HOURS. RELATIVE HUMIDITIES WILL DROP BELOW 35 PERCENT DURING SATURDAY MORNING THEN LATER RETURN ABOVE 35 PERCENT LATE SATURDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. VERY LOW RELATIVE HUMIDITY WILL MAKE FOR AN INCREASED POTENTIAL FOR FIRE GROWTH. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ ALZ051>064-161245- /O.NEW.KMOB.FW.A.0005.090117T1600Z-090117T2300Z/ /O.CON.KMOB.FW.W.0006.090116T1500Z-090117T0300Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN- 242 PM CST THU JAN 15 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM CST FRIDAY... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM CST FRIDAY. RELATIVE HUMIDITY VALUES ON FRIDAY WILL FALL BELOW 25 PERCENT IN THE MID MORNING HOURS...AND WONT LIKELY RISE ABOVE 25 PERCENT UNTIL THE EVENING HOURS FRIDAY NIGHT. RELATIVE HUMIDITIES WILL DROP BELOW 25 PERCENT AGAIN LATE SATURDAY MORNING THEN LATER RETURN ABOVE 35 PERCENT LATER SATURDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. VERY LOW RELATIVE HUMIDITY WILL MAKE FOR AN INCREASED POTENTIAL FOR FIRE GROWTH. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
000 WWUS84 KMOB 161132 RFWMOB RED FLAG WARNING NATIONAL WEATHER SERVICE MOBILE AL 532 AM CST FRI JAN 16 2009 ...A RED FLAG WARNING IS IN EFFECT TODAY ACROSS MUCH OF SOUTH ALABAMA AND THE WESTERN FLORIDA PANHANDLE FOR EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 25 PERCENT AND NORTH WINDS AT 10 TO 20 MPH... ...A RED FLAG WARNING IS IN EFFECT FOR SATURDAY ACROSS PORTIONS OF SOUTH ALABAMA AND THE WESTERN FLORIDA PANHANDLE FOR THE POTENTIAL OF LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 25 PERCENT... ...A FIRE WEATHER WATCH IS IN EFFECT FOR SATURDAY ACROSS PORTIONS OF SOUTHWEST ALABAMA FOR THE POTENTIAL OF LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 25 PERCENT... .A COLD AND VERY DRY AIRMASS WILL FLOW INTO THE REGION TODAY AS HIGH PRESSURE BUILDS SLOWLY IN FROM THE NORTH. BREEZY NORTH WINDS AT 10 TO 20 MPH TODAY WILL PRODUCE WIND CHILL VALUES IN THE TEENS OVER INLAND AREAS THROUGH THE MID MORNING HOURS. EVEN THOUGH TEMPERATURES WILL STRUGGLE TODAY TO REACH THE UPPER 30S AND LOWER 40S AT MANY SPOTS...THE RELATIVE HUMIDITY WILL DROP QUICKLY BELOW 25 PERCENT THIS MORNING...AND WILL REMAIN LOW THROUGH LATE AFTERNOON. VERY COLD TEMPERATURES ARE EXPECTED TONIGHT IN THE MIDDLE TO UPPER TEENS INLAND AND MIDDLE TO UPPER 20S ALONG THE COAST. ALZ053>060-162200- /O.UPG.KMOB.FW.A.0005.090117T1600Z-090117T2300Z/ /O.NEW.KMOB.FW.W.0007.090117T1600Z-090117T2300Z/ /O.CON.KMOB.FW.W.0006.090116T1500Z-090117T0300Z/ CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-ESCAMBIA-COVINGTON- 532 AM CST FRI JAN 16 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 5 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 5 PM CST SATURDAY. A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST THIS EVENING. RELATIVE HUMIDITY VALUES WILL FALL BELOW 25 PERCENT IN THE MID MORNING HOURS...FALLING TO AROUND 15 PERCENT IN THE AFTERNOON HOURS. THE RELATIVE HUMIDITY WONT LIKELY RISE ABOVE 25 PERCENT UNTIL THE MID EVENING HOURS TONIGHT. RELATIVE HUMIDITIES WILL DROP BELOW 25 PERCENT AGAIN LATE SATURDAY MORNING THEN RETURN ABOVE 25 PERCENT LATE SATURDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. VERY LOW RELATIVE HUMIDITY AND GUSTY NORTHERLY WINDS WILL MAKE FOR AN INCREASED FIRE GROWTH POTENTIAL. $$ FLZ001>006-162200- /O.UPG.KMOB.FW.A.0005.090117T1500Z-090118T0000Z/ /O.NEW.KMOB.FW.W.0007.090117T1500Z-090118T0000Z/ /O.CON.KMOB.FW.W.0006.090116T1500Z-090117T0600Z/ INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- 532 AM CST FRI JAN 16 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT CST TONIGHT... ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 6 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM TO 6 PM CST SATURDAY. A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT CST TONIGHT. RELATIVE HUMIDITIES WILL DROP BELOW 35 PERCENT THIS MORNING...AND WILL FALL TO AROUND 15 PERCENT IN THE AFTERNOON. THE RELATIVE HUMIDITY ON WONT LIKELY RISE ABOVE 35 PERCENT UNTIL THE LATE EVENING HOURS. RELATIVE HUMIDITIES WILL DROP BELOW 35 PERCENT DURING SATURDAY MORNING THEN RETURN ABOVE 35 PERCENT LATE SATURDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. VERY LOW RELATIVE HUMIDITY AND GUSTY NORTHERLY WINDS WILL MAKE FOR AN INCREASED FIRE GROWTH POTENTIAL. $$ ALZ051-052-061>064-162200- /O.CON.KMOB.FW.W.0006.090116T1500Z-090117T0300Z/ /O.CON.KMOB.FW.A.0005.090117T1600Z-090117T2300Z/ CHOCTAW-WASHINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN- 532 AM CST FRI JAN 16 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON. RELATIVE HUMIDITY VALUES TODAY WILL FALL BELOW 25 PERCENT IN THE MID MORNING HOURS...DROPPING TO AROUND 15 PERCENT IN THE EARLY TO MID AFTERNOON. THE RELATIVE HUMIDITY WONT LIKELY RISE ABOVE 25 PERCENT UNTIL THE MID EVENING HOURS TONIGHT. RELATIVE HUMIDITIES COULD DROP BELOW 25 PERCENT AGAIN LATE SATURDAY MORNING...RISING ABOVE 25 PERCENT IN THE MID TO LATE AFTERNOON ON SATURDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. VERY LOW RELATIVE HUMIDITY AND GUSTY NORTHERLY WINDS WILL MAKE FOR AN INCREASED FIRE GROWTH POTENTIAL. $$
000 WWUS84 KMOB 162059 RFWMOB RED FLAG WARNING NATIONAL WEATHER SERVICE MOBILE AL 259 PM CST FRI JAN 16 2009 ...A RED FLAG WARNING REMAINS IN EFFECT TODAY ACROSS MUCH OF SOUTH ALABAMA AND THE WESTERN FLORIDA PANHANDLE FOR LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 25 PERCENT AND NORTH WINDS AT 10 TO 20 MPH... ...A RED FLAG WARNING IS IN EFFECT FOR SATURDAY ACROSS PORTIONS OF SOUTH ALABAMA AND THE WESTERN FLORIDA PANHANDLE FOR THE POTENTIAL OF LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 25 PERCENT... ...A FIRE WEATHER WATCH IS IN EFFECT FOR SATURDAY ACROSS PORTIONS OF SOUTHWEST ALABAMA FOR THE POTENTIAL OF LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 25 PERCENT... .A COLD AND DRY AIRMASS WILL CONTINUE ACROSS THE REGION ON SATURDAY BEFORE MOISTURE LEVELS INCREASE ON SUNDAY AHEAD OF A COLD FRONT. RELATIVE HUMIDITY LEVELS ARE AGAIN EXPECTED TO DROP NEAR CRITICAL LEVELS ACROSS MOST OF THE AREA ON SATURDAY. FLZ001>006-171300- /O.CON.KMOB.FW.W.0006.000000T0000Z-090117T0600Z/ /O.CON.KMOB.FW.W.0007.090117T1500Z-090118T0000Z/ INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- 259 PM CST FRI JAN 16 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM CST SATURDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM CST SATURDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. VERY LOW RELATIVE HUMIDITY AND GUSTY NORTHERLY WINDS WILL MAKE FOR AN INCREASED FIRE GROWTH POTENTIAL. $$ ALZ053>060-171300- /O.CON.KMOB.FW.W.0006.000000T0000Z-090117T0300Z/ /O.CON.KMOB.FW.W.0007.090117T1600Z-090117T2300Z/ CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-ESCAMBIA-COVINGTON- 259 PM CST FRI JAN 16 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 5 PM CST SATURDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 5 PM CST SATURDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. VERY LOW RELATIVE HUMIDITY AND GUSTY NORTHERLY WINDS WILL MAKE FOR AN INCREASED FIRE GROWTH POTENTIAL. $$ ALZ051-052-061>064-171300- /O.CON.KMOB.FW.W.0006.000000T0000Z-090117T0300Z/ /O.CON.KMOB.FW.A.0005.090117T1600Z-090117T2300Z/ CHOCTAW-WASHINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN- 259 PM CST FRI JAN 16 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. VERY LOW RELATIVE HUMIDITY AND GUSTY NORTHERLY WINDS WILL MAKE FOR AN INCREASED FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Jan 15, 4:50 AM CST, 1 hour 18 minutes earlier.
Area forecast discussion, Jan 15, 4:50 AM CST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
450 AM CST THU JAN 15 2009
.SHORT TERM (TODAY AND TONIGHT)...THE TIMING OF THE NEXT COLD FRONT
LOOKS TO BE 3 TO 6 HOURS LATER THIS MORNING THAN YESTERDAY...AS PER
THE LATEST SFC MAP AND GFS SOLUTION. IN THE WAKE OF THE ARCTIC FRONT
A VERY COLD AIRMASS WILL SHIFT SOUTH OVER THE REGION GIVING WAY TO
THE COLDEST TEMPERATURES ACROSS THE CENTRAL GULF COAST REGION FOR
THIS WINTER SEASON SO FAR. AS A RESULT A HARD FREEZE WARNING WILL
CONTINUE FOR TONIGHT GENERALLY FOR ALL AREAS NORTH OF THE I-10
CORRIDOR OR INLAND COUNTIES IN THE CWFA. MAIN OTHER CONCERN WILL BE
WIND CHILLS FALLING INTO THE SINGLE DIGITS INLAND AFTER MIDNIGHT
TONIGHT CONTINUING THROUGH AROUND 9 AM FRI MORNING. AS FOR
TEMPS...WE WENT A TAD LOWER THAN THE CURRENT MAVMOS FOR HIGHS TODAY
DUE TO INCREASED MIXING AND COLD AIR ADVECTION THIS AFTERNOON AND
PERSISTENCE AND STAYED CLOSE TO THE CURRENT MAV GUIDANCE FOR MINS
TONIGHT. /32
.LONG TERM (FRIDAY THROUGH NEXT THURSDAY)...THE CENTER OF THE ARCTIC
HIGH PRESSURE SYSTEM WILL SETTLE SOUTHWARD TO THE GULF
COAST...ALTHOUGH MODIFYING A BIT AS IT MOVES INTO THE DEEP SOUTH IT
WILL STILL BE FAIRLY COLD...ESPECIALLY FOR THESE PARTS. WITH WINDS
DECOUPLING/DIMINISHING FRIDAY AFTERNOON AND EVENING...WE EXPECT THE
TEMPS TO DROP OFF BELOW FREEZING FAIRLY QUICKLY OVER THE INLAND
AREAS AND FOLLOW SUIT ALONG AND SOUTH OF INTERSTATE 10 IN THE LATE
EVENING AND OVERNIGHT HOURS. WE ISSUED A HARD FREEZE WATCH FOR
FRIDAY NIGHT AND INTO SATURDAY MORNING...AND WE BROUGHT IT DOWN INTO
THE COASTAL ZONES...ALTHOUGH HARD FREEZE CONDITIONS PROBABLY WONT
HAPPEN ALONG THE BARRIER ISLAND AND BEACHES. THE REASON WE BROUGHT
THE HARD FREEZE WATCH FRIDAY NIGHT INTO SATURDAY MORNING SOUTH INTO
THOSE ZONES IS THAT AREAS LIKE GRAND BAY...LOXLEY...ROBERTSDALE...
BEULAH...BELFOREST...AND A BIG CHUNK OF THE EGLIN RESERVATION NORTH
OF NICEVILLE COULD VERY WELL DROP INTO THE UPPER TEENS FRIDAY
NIGHT. BEYOND THE VERY COLD TEMPS FRIDAY NIGHT INTO SATURDAY
MORNING...THE RIDGE PASSES TO THE EAST SATURDAY NIGHT AND WE START
TO SEE A WARM-UP BY SUNDAY...AND EVEN A SMALL CHANCE OF RAIN LATE IN
THE WEEKEND AS A SHORTWAVE MOVES ACROSS THE TN RIVER VALLEY REGION
AND A WEAKER FRONTAL SYSTEM SLIDES SOUTH ACROSS OUR AREA. THE REST
OF THE FORECAST REMAINS DRY WITH COOL-ISH TEMPS AND A COOL NORTHWEST
UPPER FLOW THROUGH THE MIDDLE OF NEXT WEEK AS THE LARGE TROUGH WORKS
ITS WAY SLOWLY OFF THE EAST COAST. /05
&&
.MARINE...A STRONG ARCTIC COLD FRONT WILL SOUTH OVER THE MARINE AREA
LATER TODAY AND TONIGHT. SMALL CRAFT SHOULD EXERCISE CAUTION TODAY
WITH A SMALL CRAFT ADVISORY BEGINNING AROUND 6 PM TONIGHT CONTINUING
THROUGH 18Z FRIDAY. THIS ADVISORY MAY NEED TO BE EXTENDED FOR THE
OFFSHORE ZONES FRIDAY AFTERNOON. NORTHERLY WINDS AND SEAS WILL
STEADILY BUILD AND BECOME GUSTY LATE THIS MORNING THROUGH FRIDAY
MORNING AS VERY COLD AIR MOVES SOUTH ACROSS THE NORTH CENTRAL GULF.
NORTHERLY WINDS AND SEAS WILL SLOWLY SUBSIDE FRIDAY NIGHT THROUGH
EARLY SATURDAY MORNING AS THE RIDGE OF HIGH PRESSURE SETTLES OVER
THE REGION. NORTHERLY WINDS AND SEAS WILL BUILD LATE SUNDAY INTO
MONDAY AS ANOTHER COLD FRONT MOVES SOUTH ACROSS THE REGION. /32
&&
.AVIATION...VFR CONDITIONS THROUGH TONIGHT. NORTHERLY WINDS INCREASE
LATER TODAY AND TONIGHT. /32
&&
.FIRE WEATHER...STILL WORKING ON THE FIRE WEATHER PACKAGE. LOOKS
LIKE THE RED FLAG WARNING FOR TOMORROW IS A SLAM DUNK FOR ALABAMA
AND NORTHWEST FLORIDA...SO WILL BE UPGRADING THE FIRE WEATHER WATCH
FOR THOSE AREAS. MINIMAL RH MARGINAL AT BEST OVER ALABAMA TODAY...A
LITTLE CLOSER TO THE CRITERIA OVER FLORIDA AND WILL LEAVE THE RED
FLAG GOING FOR THOSE ZONES. /05
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 52 22 42 20 / 00 00 00 00
PENSACOLA 51 25 45 23 / 00 00 00 00
DESTIN 53 27 46 26 / 00 00 00 00
EVERGREEN 48 18 40 16 / 00 00 00 00
WAYNESBORO 46 17 39 16 / 00 00 00 00
CAMDEN 45 16 35 16 / 00 00 00 00
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HARD FREEZE WARNING FROM 11 PM THURSDAY TO 9 AM FRIDAY FOR THE
FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
COVINGTON...CRENSHAW...ESCAMBIA...MONROE...UPPER BALDWIN...
UPPER MOBILE...WASHINGTON...AND WILCOX.
RED FLAG WARNING FROM 9 AM FRIDAY TO 9 PM FRIDAY FOR THE
FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
WASHINGTON...AND WILCOX.
HARD FREEZE WATCH FROM 11 PM FRIDAY TO 9 AM SATURDAY FOR THE
FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
WASHINGTON...AND WILCOX.
FL...FIRE WEATHER WATCH FROM NOON THURSDAY TO 6 PM THURSDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
AND INLAND SANTA ROSA.
HARD FREEZE WARNING FROM 11 PM THURSDAY TO 9 AM FRIDAY FOR THE
FOLLOWING ZONES: INLAND ESCAMBIA...INLAND OKALOOSA...AND
INLAND SANTA ROSA.
HARD FREEZE WATCH FROM 11 PM FRIDAY TO 9 AM SATURDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
AND INLAND SANTA ROSA.
RED FLAG WARNING FROM 9 AM FRIDAY TO MIDNIGHT SATURDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
AND INLAND SANTA ROSA.
MS...HARD FREEZE WARNING FROM 11 PM THURSDAY TO 9 AM FRIDAY FOR THE
FOLLOWING ZONES: GEORGE...GREENE...PERRY...STONE...AND
WAYNE.
HARD FREEZE WATCH FROM 11 PM FRIDAY TO 9 AM SATURDAY FOR THE
FOLLOWING ZONES: GEORGE...GREENE...PERRY...STONE...AND
WAYNE.
GM...SMALL CRAFT ADVISORY FROM 6 PM THURSDAY TO NOON FRIDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL
OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA
MS OUT 20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA
FL FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
PASCAGOULA MS FROM 20 TO 60 NM.
&&
32/ESBENSEN
05/GARMONHazardous weather outlook, Jan 15, 5:00 AM CST, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 500 AM CST THU JAN 15 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-161200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 500 AM CST THU JAN 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. A STRONG ARCTIC COLD FRONT WILL MOVE SOUTH ACROSS THE FORECAST AREA THIS AFTERNOON AND OVER THE MARINE AREA DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. A HARD FREEZE IS EXPECTED TONIGHT...GENERALLY NORTH OF THE I-10 CORRIDOR. LOW TEMPERATURES FALLING INTO THE UPPER TEENS TO LOWER 20S CAN BE EXPECTED BY FRIDAY MORNING. COLD ARCTIC AIR WILL REMAIN THROUGH SATURDAY MORNING...WITH ANOTHER HARD FREEZE LIKELY OVER THE SAME AREAS FRIDAY NIGHT...POSSIBLY OCCURRING FURTHER SOUTH TO NEAR THE IMMEDIATE COAST. A STRONG NORTHERLY WIND FLOW IN THE WAKE OF THE COLD FRONT WILL GIVE WAY TO HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT THROUGH TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR TONIGHT AND EARLY FRIDAY. MINOR RIVER FLOODING WILL CONTINUE TODAY ACROSS SOUTHWEST ALABAMA ALONG PORTIONS OF THE TOMBIGBEE RIVER. THE DRY AIRMASS WILL ENHANCE THE RISK FOR WILDFIRES TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. DRY AIR WILL ENHANCE THE RISK FOR WILDFIRES ON FRIDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION FOR SEVERE WEATHER OPERATIONS IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 8:44 PM CST | Hard Freeze Warning | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more | 36 hr |
| Jan 15, 3:56 AM CST | Small Craft Advisory | MOB | 32 hr | |
| Jan 15, 4:41 AM CST | Hard Freeze Watch | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more | 7 hr |
| Jan 15, 12:10 PM CST | Hard Freeze Warning | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more | 45 hr |
| Jan 15, 2:42 PM CST | Fire Weather Watch | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more | 38 hr |
| Jan 15, 6:08 AM CST | Red Flag Warning | MOB | 12 hr |
Nearby
Red Flag Warnings in Alabama, 2009Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.